Alert archive / North Carolina / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 7, NWS Raleigh, NC

March 4, 2008Durham County, Orange County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Mar 4, 2008, 5:43 PM EST for Durham County, Orange County, North Carolina. It was in force for 34 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 4, 2008, 5:43 PM EST (22:43 UTC)
Expired
Mar 4, 2008, 6:17 PM EST
In force
34 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

Counties Durham County, NC, Orange County, NC

The radar

The Raleigh/Durham radar (KRAX), 70 km from the middle of the area, began a volume at 22:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 4, 6:00 PM ESTTSTM WND DMG5 Wsw Rougemont, NCTHREE TREES REPORTED DOWN JUST TO THE NORTH OF NC HWY 157 ON NC HWY 57... NEAR CALDWELL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 4, 4:31 PM ESTTornado WatchSPC8 hr

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.7 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2008-03-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 76 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2008-03-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 281 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
76 J/kg
Mixed-layer CIN
-44 J/kg
Mixed-layer LCL
578 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
281 m²/s²
0-3 km storm-relative helicity
331 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KRAH 042244
SVRRAH
NCC063-135-042330-
/O.NEW.KRAH.SV.W.0007.080304T2243Z-080304T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
543 PM EST TUE MAR 4 2008

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN DURHAM COUNTY IN CENTRAL NORTH CAROLINA
  EASTERN ORANGE COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 630 PM EST

* AT 541 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER HILLSBOROUGH...MOVING NORTHEAST AT 50 MPH.
  PENNY SIZED HAIL AND WINDS IN EXCESS OF 58 MPH ARE LIKELY WITH THIS
  STORM.

* LOCATIONS IMPACTED INCLUDE...
  SCHLEY...
  ROUGEMONT...

A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING 
WINDS OF 58 MPH AND GREATER...AND VERY HEAVY RAIN. GO INSIDE A 
STURDY SHELTER. MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT TONIGHT FOR 
CENTRAL NORTH CAROLINA.

LAT...LON 3604 7918 3607 7918 3609 7920 3622 7915
      3622 7882 3611 7882 3606 7887 3594 7913
TIME...MOT...LOC 2243Z 211DEG 45KT 3609 7912

$$

GIH
1 follow-up statement
000 
WWUS52 KRAH 042315
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
615 PM EST TUE MAR 4 2008

NCC077-145-042345-
/O.CON.KRAH.SV.W.0008.000000T0000Z-080304T2345Z/
PERSON NC-GRANVILLE NC-
615 PM EST TUE MAR 4 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EST
FOR NORTHERN GRANVILLE AND EASTERN PERSON COUNTIES...

AT 613 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR SURL...
OR ABOUT 9 MILES EAST OF ROXBORO...MOVING NORTHEAST AT 45 MPH.

THIS STORM HAS A HISTORY OF PRODUCING WIND DAMAGE IN ORANGE COUNTY. 
PEOPLE IN THE PATH OF THIS STORM SHOULD SEEK SHELTER NOW INSIDE A 
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT TONIGHT FOR 
CENTRAL NORTH CAROLINA.

LAT...LON 3623 7908 3655 7882 3656 7861 3655 7859
      3655 7850 3652 7848 3623 7876 3623 7896
TIME...MOT...LOC 2315Z 217DEG 42KT 3639 7881

$$

GIH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 4, 2:44 PM EST, 2 hours 59 minutes earlier.

Area forecast discussion, Mar 4, 2:44 PM EST, 2 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
244 PM EST TUE MAR 4 2008

.SYNOPSIS...
WINDS WILL BE INCREASING AND TEMPERATURES WILL BE ON THE RISE TODAY
AHEAD OF A COLD FRONT WHICH WILL MOVE EAST ACROSS THE AREA LATE THIS
AFTERNOON AND TONIGHT. HIGH PRESSURE WILL BUILD INTO THE REGION
BEHIND THE FRONT ON WEDNESDAY... USHERING DRIER AND COOLER AIR INTO
THE AREA.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 220 PM TUESDAY...

A VIGOROUS COLD FRONT CROSSING THE UPPER TENNESSEE VALLEY AND NORTH
GA EARLY THIS AFTERNOON IS EXPECTED TO REACH THE WESTERN CWA BY 03Z
AND MOVE ACROSS THE CWA BY 07Z.  BANDS OF HEAVY SHOWERS AND EMBEDDED
TSTMS ARE EXPECTED WELL AHEAD OF THE FRONT WITH A SOLID WIDE BAND
REACHING THE WESTERN PIEDMONT MID TO LATE AFTERNOON AND DOWN EAST BY
600 PM.  THEN ANOTHER BAND OF STRONG DEEP CONVECTION FOLLOWS CLOSER
TO THE ACTUAL SURFACE COLD FRONT.  THE PATTERN APPEARS TO RESEMBLE A
SPLIT FRONT WITH THE FIRST BAND ASSOCIATED WITH A MID LEVEL THETA-E
RIDGE.  THE SECOND BAND IS WITHIN THE DRIER AIR ALOFT SWEEPING
AROUND THE UPPER LOW WITH THE AIRMASS EXHIBITING STEEP THETA-E LAPSE
IN MID LEVELS TO SUPPORT REAR FLANK DOWNDRAFTS WITH THE TSTMS.  THE
MORE LIKELY AREAS FOR SEVERE CONVECTION SHOULD BE TOWARD THE BACK
SIDE OF THE LEADING BAND OF SHOWERS AND WITH THE SECOND LINE.  THE
MESOSCALE ANALYSIS PAGE FROM SPC SHOWS A GROWING SUPERCELL COMPOSITE
INDEX ASSOCIATED IN BOTH OF THESE AREAS.

WINDS WITH AND JUST AHEAD OF THE FRONT ARE EXPECTED TO ACCELERATE
THROUGH THIS EVENING AS THE LARGE AMPLITUDE WAVE ALOFT CONTINUES TO
PACK SIGNIFICANT ENERGY AND ASSUMES A MORE NEGATIVE TILT MOVING FROM
THE SRN MS VALLEY TO THE CENTRAL APPALACHIANS.  WIND SPEEDS NEAR 50
KNOTS ARE EXPECTED WITHIN 2000 FT AGL AND MAY SURFACE WITHIN SHOWERS
AND TSTMS.

TEMPERATURES AND DEWPOINTS SHOULD HOLD TO THE 60S AHEAD OF THE FRONT
THIS EVENING THEN DROP OFF TO THE LOWER 50S AND UPPER 40S BEHIND THE
FRONT TOWARD DAYBREAK.  -RFG

&&

.SHORT TERM /WEDNESDAY THROUGH FRIDAY NIGHT/...
AS OF 240 PM TUESDAY

WEDNESDAY...UPPER FLOW BECOMES BRIEFLY ZONAL AS UPPER LEVEL LOW
EXITS THE NORTHERN MID ATLANTIC. DEEP WLY FLOW WILL ADVECT DRIER BUT
RELATIVELY MILD AIR INTO REGION. THICKNESSES WITH FULL SUN SUPPORT
MAX TEMPS AROUND 60 NW TO THE MID 60S SE.

WEDNESDAY NIGHT...WEAK SURFACE RIDGE AXIS ACROSS REGION WILL RESULT
IN MAINLY CLEAR SKIES AND LIGHT CALM WINDS. THIS SHOULD ALLOW TEMPS
TO COOL INTO THE 30S. WENT A DEGREES OR TWO BELOW MOS GUIDANCE.

THU...MID/UPPER LEVEL FLOW BEGIN TO BACK LATE WED NIGHT THROUGH THU
IN RESPONSE TO AMPLIFYING TROUGH OVER THE CENTRAL U.S. DEEP W-SW
FLOW WILL CONTINUE WARM AND DRY REGIME. THICKNESSES COUPLED WITH SW
FLOW WILL BOOST AFTERNOON TEMPS WELL INTO THE 60S. WOULD NOT BE
SURPRISED IF MAX TEMPS END UP BEING A COUPLE OF DEGREES
WARMER...ESPECIALLY IF LEE SIDE TROUGH DEVELOPS THU AFTERNOON
ENHANCING NEAR SURFACE SW FLOW.

THU NIGHT THROUGH FRI NIGHT...S/W IN THE SOUTHERN BRANCH OF JET
PROGGED TO INDUCE CYCLOGENESIS OVER THE NORTHERN GULF THU INTO EARLY
FRI. MODELS ARE IN GOOD AGREEMENT WITH THIS SCENARIO. MODELS BEGIN
TO DIVERGE WITH THE SPEED/MOVEMENT OF THE LOW FRI INTO FRI NIGHT.
GFS APPEARS TOO FAST AS THERE APPEARS TO BE PLENTY OF JET ENERGY ON
THE BACK SIDE OF  THE TROUGH WHICH USUALLY TRANSLATES TO A SLOWER
THAN EXPECTED MOVEMENT. NONETHELESS....DEVELOPMENT/STRENGTHENING OF
THIS SYSTEM WILL INCREASE LOW LEVEL SLY OVER REGION LATE THU NIGHT
INTO FRI MORNING. LOW LEVEL JET BY FRI AFTERNOON INCREASES TO
BETWEEN 30-40 KTS.

AIR MASS GAINS ENOUGH MOISTURE AND LIFT TO GENERATE RAIN OVER THE
SOUTHERN COUNTIES SHORTLY AFTER DAYBREAK FRI...SPREADING NORTH
THROUGH THE MORNING INTO THE AFTERNOON. THE EVENTUAL TRACK OF SURFACE
LOW WILL DETERMINE MAX TEMPS. A TRACK CLOSER TO THE COAST WILL
RESULT IN VERY COOL TEMPS IN THE NORTHERN PIEDMONT WHILE A TRACK
CLOSER TO THE MOUNTAINS FAVORS A WARMER REGIME. WENT MIDDLE OF THE
ROAD FOR NOW WITH A MAX TEMP TEND OF LOWER 50S NW TO THE LOWER 60S
SE. TEMPS WILL LIKELY HAVE TO BE ADJUSTED AS SCENARIO BECOMES MORE
CERTAIN.

WENT WITH HIGH CHANCE POPS FOR FRI INTO FRIDAY NIGHT. HOWEVER IF
MODEL ACHIEVE RUN TO RUN CONTINUITY...POPS WILL NEED TO BE ADJUSTED
UPWARD. WENT WITH PRECIP AMOUNTS BETWEEN A QUARTER AND A THIRD OF AN
INCH. THIS IS LIKELY CONSERVATIVE AS UPPER LEVEL DIVERGENCE EXPECTED
TO INCREASE ACROSS THE REGION FRI INTO FRI EVENING AND PRECIP WATER
VALUES MAY EXCEED 1.25 INCHES...ESPECIALLY IN THE EAST.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
AS OF 1210 PM TUESDAY

STILL SOME UNCERTAINTY CONCERNING THE TIMING/DEPTH OF THE UPPER
LEVEL TROUGH AND THE ASSOCIATED FRONT. ECMWF APPEARS TOO WRAPPED
UP WHILE THE GFS MAY BE TOO FAST WITH ITS E-NE MOVEMENT. THE 00Z
CANADIAN APPEARS TO OFFER A GOOD COMPROMISE WHICH IS SLOWER THAN
THE GFS BUT NOT AS ROBUST AS THE ECMWF.

WITH THIS IN MIND...ANY RAIN OCCURRING EARLY SATURDAY WILL LIKELY
BE CONFINED TO THE FAR E-NE SECTIONS OF CENTRAL NC...DEPARTING
PRIOR TO 81Z SATURDAY. POTENTIAL FOR A FAIRLY TIGHT PRESSURE
GRADIENT ACROSS REGION SO HAVE INCREASED SUSTAINED WINDS TO AROUND
15 MPH. MAX TEMPS SATURDAY DEPENDENT UPON WHETHER AN EXTENSIVE
STRATOCU DECK DEVELOPS IN THE STRONG CYCLONIC FLOW AND THE EXTENT
OF CAA. THE LOW LEVEL CAA MAY BE DELAYED OR DIMINISHED SOMEWHAT
DUE TO LOW LEVEL DOWNSLOPE FLOW. HAVE ADJUSTED MAX TEMPS UP A
COUPLE OF DEGREES FROM EARLIER FORECAST BUT THESE TEMPS MAY STILL
BE TOO COOL BY A CATEGORY.

DRY AND SEASONABLY COOL WEATHER PATTERN EXPECTED SUNDAY THROUGH
TUESDAY WITH BROAD UPPER LEVEL TROUGH COVERING THE EASTERN TWO-
THIRDS OF THE NATION. PERTURBATIONS IN W-NW WILL CAUSE PERIODS OF
CLOUDINESS MON INTO TUE. AIR MASS APPEAR TOO DRY AND PERTURBATIONS
TOO WEAK TO GENERATE ANY PRECIP OF CONSEQUENCE. TEMPS EXPECTED TO
AVERAGE 3-6 DEGREES BELOW NORMAL.

&&

.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
AS OF 105 PM TUESDAY...

WIDESPREAD SHOWERS AND EMBEDDED THUNDERSTORMS ARE EXPECTED TO MOVE
RAPIDLY SW TO NE ACROSS CENTRAL NC LATER THIS AFTERNOON THROUGH
THIS EVENING. PREDOMINANT MVFR CIGS WILL OCCASIONALLY DROP TO IFR
CIGS AND VSBY IN HEAVY SHOWERS AND TSTMS. LOW LEVEL WIND SHEAR IS
EXPECTED THIS EVENING WITH SOUTH WINDS NEAR 55 KNOTS WITHIN 2 KFT
AGL.

COLD FRONTAL PASSAGE IS EXPECTED AROUND 03Z AT KINT AND KGSO...
AROUND 05Z AT KRDU AND KFAY... AND AROUND 06Z AT KRWI. CONDITIONS
SHOULD IMPROVE TO VFR BEHIND THE COLD FRONT BEFORE DAYBREAK WED.

VFR CONDITIONS SHOULD CONTINUE THROUGH THU NIGHT...THEN LOWER TO
MVFR AND POSSIBLY IFR IN STRATUS AND RAIN FRI AS A LOW PRESSURE
SYSTEM MOVES UP THE EAST COAST FROM THE GULF. VFR CONDITIONS WILL
RETURN FRI NIGHT AND CONTINUE THROUGH THE WEEKEND AS HIGH PRESSURE
AND A DRY AIRMASS DRIFTS ACROSS THE AREA. -RFG

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...RFG
NEAR TERM...RFG
SHORT TERM...WSS
LONG TERM...WSS
AVIATION...RFG
Hazardous weather outlook, Mar 4, 4:45 PM EST, 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
445 PM EST TUE MAR 4 2008

NCZ007>010-021>026-038>042-073>077-083>086-088-052145-
PERSON-GRANVILLE-VANCE-WARREN-FORSYTH-GUILFORD-ALAMANCE-ORANGE-
DURHAM-FRANKLIN-DAVIDSON-RANDOLPH-CHATHAM-WAKE-JOHNSTON-STANLY-
MONTGOMERY-MOORE-LEE-HARNETT-ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-
445 PM EST TUE MAR 4 2008

...TORNADO WATCH 98 IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THROUGH TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS TONIGHT. THE
PRIMARY THREAT WILL BE FROM ISOLATED TORNADOES AND DAMAGING WIND
GUSTS IN EXCESS OF 60 MPH. THE MOST LIKELY TIME FOR SEVERE WEATHER
TO OCCUR WILL BE THROUGH MIDNIGHT.

IN ADDITION...LOCALLY HEAVY RAINS COULD POSE A FLOODING PROBLEM
IN FLOOD PRONE URBAN AREAS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL BE NEEDED THIS EVENING INTO THE
VERY EARLY MORNING HOURS OF WEDNESDAY. SPOTTERS SHOULD REPORT
SEVERE WEATHER AS SOON AS IT IS SAFE TO DO SO. PLEASE STAY TUNED
FOR LATER WATCHES AND WARNINGS.

NCZ011-027-028-043-078-089-052145-
HALIFAX-NASH-EDGECOMBE-WILSON-WAYNE-SAMPSON-
445 PM EST TUE MAR 4 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THROUGH TONIGHT.

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS TONIGHT. THE
PRIMARY THREAT WILL BE FROM ISOLATED TORNADOES AND DAMAGING WIND
GUSTS IN EXCESS OF 60 MPH. THE MOST LIKELY TIME FOR SEVERE WEATHER
TO OCCUR WILL BE THROUGH 2 AM WEDNESDAY MORNING.

IN ADDITION...LOCALLY HEAVY RAINS COULD POSE A FLOODING PROBLEM
IN FLOOD PRONE URBAN AREAS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL BE NEEDED. SPOTTERS SHOULD REPORT
SEVERE WEATHER AS SOON AS IT IS SAFE TO DO SO. PLEASE STAY TUNED
FOR LATER WATCHES AND WARNINGS.

DJF

In the hours before

Special weather statement, Mar 4, 4:34 PM EST, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
434 PM EST TUE MAR 4 2008

NCZ040-074-075-084-042230-
CHATHAM-MONTGOMERY-MOORE-RICHMOND-
434 PM EST TUE MAR 4 2008

...STRONG SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS RICHMOND...
CHATHAM...MOORE AND MONTGOMERY COUNTIES THROUGH 530 PM EST...

AT 434 PM EST...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS
WITH VERY HEAVY RAIN OVER THE SOUTHERN PIEDMONT AND THE WESTERN
SANDHILLS...MOVING NORTHEAST AT 50 MPH.

THE STRONG THUNDERSTORMS WILL IMPACT NORMAN...STAR...ROBBINS...AND
TROY.

GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND DANGEROUS
CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS.

BLAES
Local storm report, Mar 4, 4:47 PM EST, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
447 PM EST TUE MAR 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     HAIL             FOREST OAKS             35.99N 79.71W
03/04/2008  E0.75 INCH       GUILFORD           NC   TRAINED SPOTTER

            PENNY SIZE HAIL REPORTED NEAR SE GUILFORD HIGH SCHOOL AT
            SE SCHOOL RD AND WOODYVILLE RD.

&&

BSD
Special weather statement, Mar 4, 5:01 PM EST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
501 PM EST TUE MAR 4 2008

NCZ040-075-042300-
CHATHAM-MOORE-
501 PM EST TUE MAR 4 2008

...STRONG THUNDERSTORMS WILL MOVE ACROSS CHATHAM AND MOORE COUNTIES
THROUGH 600 PM EST...

AT 501 PM EST...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
HIGHFALLS...OR ABOUT 10 MILES NORTHWEST OF CARTHAGE...MOVING
NORTHEAST AT 45 MPH.

THE STRONG THUNDERSTORMS WILL BE NEAR HASTY AROUND 515 PM EST...SILER
CITY AROUND 520 PM EST.

GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND DANGEROUS
CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS.

BLAES
Special weather statement, Mar 4, 5:04 PM EST, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
504 PM EST TUE MAR 4 2008

NCZ007-023>025-042300-
ALAMANCE-DURHAM-ORANGE-PERSON-
504 PM EST TUE MAR 4 2008

...A LINE OF STRONG THUNDERSTORMS WILL MOVE ACROSS
PERSON...ALAMANCE...ORANGE AND DURHAM COUNTIES THROUGH 600 PM EST...

AT 504 PM EST...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM CARR TO SUTPHIN...OR ALONG A LINE EXTENDING FROM
PROSPECT HILL TO JUST NORTHWEST OF PITTSBORO...MOVING NORTHEAST
AT 25 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE... TEER...EFLAND...
BUSHY FORK...SCHLEY...CHAPEL HILL...ROXBORO.

GUSTY WINDS OF 40 TO 50 MPH...VERY HEAVY RAIN AND DANGEROUS
CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS. THESE
WINDS ARE CAPABLE OF BRINGING DOWN LARGE TREE LIMBS. LIGHT OBJECTS
SUCH AS TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND AWNINGS COULD
BE TOSSED AROUND.

VERY HEAVY RAIN WITH RAINFALL AMOUNTS EXCEEDING ONE INCH DURING THE
NEXT HOUR CAN BE EXPECTED IN THESE AREAS. MOTORISTS SHOULD DRIVE WITH
CAUTION TO AVOID HYDROPLANING.

JO
Special weather statement, Mar 4, 5:11 PM EST, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
511 PM EST TUE MAR 4 2008

NCZ023-024-042315-
ALAMANCE-ORANGE-
511 PM EST TUE MAR 4 2008

...STRONG THUNDERSTORMS WILL MOVE ACROSS ALAMANCE AND ORANGE COUNTIES
THROUGH 615 PM EST...

AT 511 PM EST...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
SUTPHIN...OR ABOUT 13 MILES NORTHEAST OF SILER CITY...MOVING
NORTHEAST AT 50 MPH.

THE STRONG THUNDERSTORMS WILL BE NEAR EFLAND AROUND 525 PM EST...
HILLSBOROUGH AROUND 530 PM EST...SCHLEY AROUND 535 PM EST.

GUSTY WINDS OF 40 TO 50 MPH AND VERY HEAVY RAIN CAN BE EXPECTED WITH
THESE STORMS. THESE WINDS ARE CAPABLE OF BRINGING DOWN LARGE TREE
LIMBS. A TORNADO WATCH REMAINS IN EFFECT FOR THE AREA UNTIL MIDNIGHT.

GIH
Special weather statement, Mar 4, 5:36 PM EST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
536 PM EST TUE MAR 4 2008

NCZ038-039-073-074-042330-
DAVIDSON-MONTGOMERY-RANDOLPH-STANLY-
536 PM EST TUE MAR 4 2008

...STRONG SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS DAVIDSON...
RANDOLPH...MONTGOMERY AND STANLY COUNTIES THROUGH 630 PM EST...

AT 536 PM EST...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS
WITH VERY HEAVY RAIN 6 MILES SOUTHWEST OF STANFIELD...OR ABOUT 13
MILES NORTH OF MONROE...MOVING NORTHEAST AT 65 MPH.

THE STRONG THUNDERSTORMS WILL BE NEAR FINGER AROUND 545 PM EST...NEW
LONDON AROUND 550 PM EST...RICHFIELD AROUND 555 PM EST...NEWSOM
AROUND 600 PM EST...DENTON AROUND 605 PM EST.

GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND DANGEROUS
CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS.

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 4, 3:39 PM ESTSevere Thunderstorm WarningRAHJohnston36 min
Mar 4, 4:04 PM ESTSevere Thunderstorm WarningRAHGuilford, Randolph41 min
Mar 4, 4:34 PM ESTSevere Thunderstorm WarningRAHAlamance26 min
Mar 4, 4:51 PM ESTTornado WarningRAHAlamance9 min
Mar 4, 5:15 PM ESTTornado WarningRAHPerson15 min
Mar 4, 5:29 PM ESTTornado WarningRAHOrange31 min
Mar 4, 5:57 PM ESTSevere Thunderstorm WarningRAHGranville, Person48 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.